Alert archive / New Mexico / Wind Advisories in 2018
Wind Advisory 55, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Dec 22, 2018, 2:46 AM MST. It took effect at Dec 22, 2018, 11:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2018, 2:46 AM MST (09:46 UTC)
- In effect from
- Dec 22, 2018, 11:00 AM MST
- Expired
- Dec 22, 2018, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
267 WWUS75 KABQ 220946 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 246 AM MST Sat Dec 22 2018 ...WINDY CONDITIONS TO IMPACT THE SANGRE DE CRISTO MOUNTAINS AND PORTIONS OF THE CENTRAL HIGHLANDS OF NEW MEXICO... NMZ513>515-523-221900- /O.NEW.KABQ.WI.Y.0055.181222T1800Z-181223T0100Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Central Highlands- 246 AM MST Sat Dec 22 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 11 AM this morning to 6 PM MST this evening. * LOCATION...The Sangre de Cristo mountains and central highlands of New Mexico. * WINDS...Sustained from the west at 25 to 35 mph with occasional gusts of 45 to 50 mph. * TIMING...Winds will re-strengthen late this morning, remaining gusty and strong through the late afternoon. Winds are expected to decrease around sunset. * VISIBILITY...No widespread visibility reductions are expected. * LOCAL IMPACTS...Strong cross winds can be expected on north- south oriented roads, creating difficult driving conditions for high profile vehicles. Lightweight or loose objects such as garbage cans, lawn furniture, or holiday decorations may be toppled or blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
2 follow-up statements
756 WWUS75 KABQ 221843 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1143 AM MST Sat Dec 22 2018 ...WINDY CONDITIONS TO IMPACT THE SANGRE DE CRISTO, SANDIA, AND MANZANO MOUNTAINS AS WELL AS PORTIONS OF THE CENTRAL AND NORTHEAST HIGHLANDS OF NEW MEXICO TODAY... NMZ521-529-230100- /O.EXB.KABQ.WI.Y.0055.181222T1900Z-181223T0100Z/ Sandia/Manzano Mountains-Northeast Highlands- 1143 AM MST Sat Dec 22 2018 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect until 6 PM MST this evening. * LOCATION...The Sandia and Manzano mountains as well as the northeast highlands of New Mexico including Las Vegas. * WINDS...Sustained from the west at 25 to 35 mph with occasional gusts of 45 to 50 mph. * TIMING...Winds will strengthen around mid-day, remaining gusty and strong through the late afternoon. Winds are expected to decrease around sunset. * VISIBILITY...No widespread visibility reductions are expected. * LOCAL IMPACTS...Strong cross winds can be expected on north- south oriented roads, creating difficult driving conditions for high profile vehicles. Lightweight or loose objects such as garbage cans, lawn furniture, or holiday decorations may be toppled or blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ513>515-523-230100- /O.CON.KABQ.WI.Y.0055.000000T0000Z-181223T0100Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Central Highlands- 1143 AM MST Sat Dec 22 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * LOCATION...The Sangre de Cristo mountains and central highlands of New Mexico including Clines Corners. * WINDS...Sustained from the west at 25 to 35 mph with occasional gusts of 45 to 50 mph. * TIMING...Winds will strengthen around mid-day, remaining gusty and strong through the late afternoon. Winds are expected to decrease around sunset. * VISIBILITY...No widespread visibility reductions are expected. * LOCAL IMPACTS...Strong cross winds can be expected on north- south oriented roads, creating difficult driving conditions for high profile vehicles. Lightweight or loose objects such as garbage cans, lawn furniture, or holiday decorations may be toppled or blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
122 WWUS75 KABQ 230051 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 551 PM MST Sat Dec 22 2018 NMZ513>515-521-523-529-230200- /O.EXP.KABQ.WI.Y.0055.000000T0000Z-181223T0100Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Sandia/Manzano Mountains- Central Highlands-Northeast Highlands- 551 PM MST Sat Dec 22 2018 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... While west to northwest breezes will continue until midnight or so from the central mountain east, widespread strong winds are no longer anticipated. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 21, 10:45 PM MST, 4 hours 1 minute earlier.
Area forecast discussion, Dec 21, 10:45 PM MST, 4 hours 1 minute before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1045 PM MST Fri Dec 21 2018 .AVIATION... 06Z TAF CYCLE Weak sfc high pressure over the ern plains to develop by 12Z then a lee trough develops by 22/18Z. Bkn mid to high clouds at 05Z forecast to thin out for most areas by 22/12Z. Brisk nwly mt top winds weaken somewhat through 22/12Z then strengthen along and east of the central mt chain aft 22/18Z as an upper disturbance moves through UT and CO and brushes nrn NM, where isold -shsn possible over the higher terrain near the CO border. && .PREV DISCUSSION...844 PM MST Fri Dec 21 2018... .UPDATE... Allowed the remaining wind advisory to expire with some apprehension. Latest RAP13 shows the h7 winds diminishing sooner tonight over the Sangre de Cristo mts and adjacent highlands than the latest NAM12. While KLVS and KRTN speeds have slowly decreased, the peak wind gusts have been bouncing a bit and can't rule out some localized stronger winds before midnight or until around 3am before the mt top winds finally weaken. Updated ZFP out with no changes except to remove the wind advisory. && .PREV DISCUSSION...257 PM MST Fri Dec 21 2018... .SYNOPSIS... Breezy to windy conditions with a blanket of clouds overnight will keep low temperatures warmer than last night's and above normal across the entire area. A disturbance will push across northern New Mexico Saturday, bringing a weak cold front and more breezy to windy conditions with a few snow showers near the Colorado border. A major weather pattern shift will take place next week, potentially bringing two winter storms to New Mexico. The first will begin impacting western portions of the state on Christmas Day, then move across through Wednesday bringing much colder conditions with accumulating snowfall. The second storm will begin impacting the area Friday and may produce more snow than the first storm. Expect holiday travel impacts across the region from Christmas night through at least the end of the workweek. && .DISCUSSION... Strong downslope winds across the eastern plains are sending temperatures above forecast highs, well above normal and in some cases near daily record values. Windy conditions will prevail across the peaks and east slopes of the central mountain chain overnight, with breezy conditions elsewhere acting in concert with abundant high clouds to keep low temperatures warmer than last night's and well above normal. The Wind Advisory looks on track and will expire at 8PM, when winds will dip just below advisory threshold. A shortwave trough, currently moving east into the Great Basin, will slide southeast overnight and push across Colorado and northern New Mexico tomorrow. This trough will bring a weak cold front and more breezy to windy conditions, as well as a few snow showers near the Colorado border. The mid shift will need to consider another Wind Advisory for the Sangres and central highlands. Colder conditions will prevail behind the front Saturday night into Sunday, with less in the way of cloud cover. Look for temperatures to climb back above normal Monday in advance of an approaching upper low moving onshore across northern California. A major pattern shift to a series of upper lows is in the cards for next week, with good run-to-run consistency from the medium range model suite and decent intra-model agreement. The first upper low will dip down to between 545-547dam at 500mb over AZ on Christmas Day and begin impacting western NM with showers. A relatively weak backdoor front will slide into northeast NM and won't make much southwestward progress, which is a limiting factor on potential winter storm impacts for lower elevation locales. However, the latest GFS is very generous with the qpf and significant snowfall is likely in the mountains. Wouldn't be surprised to see a few thunderstorms in southeast NM Christmas night with Gulf moisture advection ahead of the approaching upper low. The most significant period with this storm will be Christmas night through mid day Wednesday, which will likely negatively impact holiday travel. The second upper low will drop south to over central AZ around 12Z Friday, but will be preceded by a more potent backdoor cold front compared to the first low. The second storm may be more impactful for lower elevation locales, such as Albuquerque, given the backdoor front and a potentially colder system. This second storm will also be more impactful for eastern NM and may linger into the following weekend. 11 && .FIRE WEATHER... ...RED FLAG CONDITIONS TO CONTINUE THROUGH SUNSET FOR THE EAST CENTRAL PLAINS AND NORTHEAST HIGHLANDS BELOW SNOWPACK... Red flag conditions are ongoing over much of eastern NM today with low humidity, strong westerly winds, and high Haines indices. The rest of NM is experiencing marginal fire weather conditions with even a few pockets of critical across the west. Surface winds will taper off this evening and alleviate the fire weather threat while temperatures cool. Saturday will feature breezy west winds but the trend will be lower than today. The ventilation forecast has improved Saturday with good to excellent values across the state. High temperatures will cool a few degrees but still remain above normal. Minimum humidity values in the 15 to 20% range will favor a few areas of marginal critical conditions Saturday afternoon in the east. Sunday and Monday will see gradually cooling temperatures, relatively lighter winds, with more low humidity. Ventilation will deteriorate to poor for much of the region. A much anticipated winter storm is still on target to arrive over western NM Christmas Day then spread snow across central and eastern NM by Christmas night and Wednesday. Much colder temperatures, wind, snow and blowing snow will be most likely in the high terrain where heavy accumulations are possible. Accumulating snow is also possible within the Rio Grande Valley and eastern NM. Another winter storm is shown by model guidance to follow quickly on the heels of the first by later in the week. These two storms may add much needed snowpack to the area by the end of the year. Guyer && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Dec 21, 3:53 AM MST, 22 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 353 AM MST Fri Dec 21 2018 NMZ501>540-221200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 353 AM MST Fri Dec 21 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Wind advisories are in effect for most of the Sangre de Cristo Mountains and the Central Highlands today. West winds will average 30 to 40 mph with gusts to 55 mph. Red Flag Warnings are out for the Northeast Highlands and East Central Plains from 1200pm to 5pm MST. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A deepening storm will bring big changes to New Mexico starting on Christmas Day. Mountain snow and valley rain will begin in the northwest during Christmas day, then spread east as mostly snow Christmas night and Wednesday. Accumulating snow will be likely in the mountains and possible at lower elevations. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 40
Nearby
Wind Advisories in New Mexico, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.